MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 34; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 34; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 48811234
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient was scheduled for 1 level acdf revision procedure due to degenerative disc disease.Right before the procedure, x-ray review revealed that locking ring of the plate from previous surgery has deformed.Therefore, the surgeon replaced the plate and screws during revision surgery and this resulted in 30 minutes surgical delay.
 
Additional Manufacturer Narrative
Securing mechanism deformation was confirmed via visual inspection.Functional inspection not performed because the event is unrelated to the function of the device dimensional inspection not performed because there is no indication the event was related to dimensions of the device.Material analysis was not performed as there is no indication the event was related to the material properties of the device.The screws backing out of the plate was the cause of the spring deformation.Complaint history review for similar events and device history records were reviewed and no relevant manufacturing issues nor similar events were identified.It was reported that during the primary surgery, the screws were below the spring bar and the plates locking mechanism was in the locked position.The patient¿s bone quality and post-operative activity are unknown.It is not known if the patient fused.The potential root causes include: poor surgical candidate or bone quality.Excessive post-op activity by patient (not recommended by surgeon).Patient does not follow surgeon instructions.Patient over exerts.
 
Event or Problem Description

Brand Name
AVIATOR ASSY TWO LEVEL PLATE SIZE 34
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8518412
Report Number0009617544-2019-00050
Device Sequence Number14143023
Product Code KWQ
UDI-Device Identifier07613252152217
UDI-Public07613252152217
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48811234
Device Lot Number16A900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2018
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer05/24/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1